Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Peripheral Neuropathy Skin Rash

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Dry skin on palms and peripheral neuropathy

Hi Keith,hope this message finds you well. I'm a 30 yr old male writing from London.I have been on meds for four months. My first combo of Efavirenz and Kivexa lasted one month and I had to stop Efavirenz due to being spaced out all the time....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy (HIV or HIV drug realted) would rarely manifest itself initially as a palm rash/sensation. Likewise that would be unusual to be due to abacavir or the lamivudine in Kexiva (Epzicom in the US). Syphilis and other non-HIV related... Read more »

Peripheral Neuropathy and Rashes

I have had burning pain in the soles of my feet for a couple of months. More recently I have developed a red itchy rash on the soles of both feet. Is this related to the neuropathy or a different type of infection??...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
As an isolated symptom, this would not be related to HIV infection.MH... Read more »

Peripheral Neuropathy

In the summer of '09 I started having numbness in hands and feet. I blamed it on amiodarone (heart med.), not knowing I was also HIV and HCV +. Dr. prescribed B12 shots, I stopped taking the amiodaron and gradually improved. Now I wonder if...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Rod,HIV could have been the cause or a contributing factor in your peripheral neuropathy. It's somewhat difficult to determine with certainty in retrospect. I should point out that peripheral neuropathy has been linked to stavudine, one... Read more »

HIV, peripheral neuropathy and artritis

I'm 42, had HIV for nearly 20 years; I also have psoriasis and psoratic arthritis. recently, I have experienced intense "pins and needles", primarily at night, almost a "glove" up my left forearm. This can subdue to a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV or drug related peripheral neuropathy would rarely be localized to your left forearm-usually a local process involving the pathway of the nerve from spinal cord through axillary area and out to skin. A good clinical evaluation and sometimes a... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »